Decomposable stochastic networks: Some observations
Global balance equations of the type pQ=O, where Q is the transition intensity matrix of an irreducible ergodic Markov chain and p is the corresponding invariant probability vector, sometimes exhibit a property of so-called partial balance. In all such examples known to the author, such partial balance means that Q can be written in a nontrivial way as Q=ΣQi, where the Qi are themselves transition intensity matrices and satisfy pQi=O for the mentioned p. The paper elaborates on this phenomenon.
KeywordsStochastic Network Exchange Rule Global Balance Jackson Network Matrix Term
Unable to display preview. Download preview PDF.
- Baskett, F.,Chandy, K.M.,Muntz, R.R.,Palacios, F.C.; Open, closed and mixed networks of queues with different classes of customers. J.A.C.M. 22, 248–260, 1975Google Scholar
- Cohen, J.W.; Basic problems of telephone traffic theory and the influence of repeated calls. Philips Telecomm. Rev. 18, 49–100, 1957Google Scholar
- Jackson, J.R.; Jobshop-like queuing systems. Management Science 10, 131–142, 1963Google Scholar
- Kelly, F.P.; Networks of queues. Adv. Appl. Prob. 8, 416–432, 1975Google Scholar
- Kelly, F.P.; Reversibility and stochastic networks. Wiley, N.Y., 1979Google Scholar
- Pittel, B.; Closed exponential networks of queues with saturation. The Jackson-type stationary distribution and its asymptotic analysis. Math. of Oper. Res. 4, 357–378, 1979Google Scholar
- Schassberger, R.; A definition of discrete product form distributions. Zeitschr. für Oper. Res. 23, 189–195, 1979.Google Scholar